Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 6, NWS Wichita, KS

April 13, 20256 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 13, 2025, 1:28 AM CDT for 6 counties in Kansas. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2025, 1:28 AM CDT (06:28 UTC)
In effect from
Apr 13, 2025, 8:00 AM CDT
Expired
Apr 13, 2025, 11:55 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 152 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2399 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WWUS73 KICT 130628
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
128 AM CDT Sun Apr 13 2025

KSZ071-072-095-096-099-100-131900-
/O.NEW.KICT.WI.Y.0006.250413T1300Z-250413T1900Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Yates Center, Neodesha, Iola,
Coffeyville, Chanute, Parsons, Fredonia, Independence, and
Humboldt
128 AM CDT Sun Apr 13 2025

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT THIS 
AFTERNOON...

* WHAT...Southwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Allen, Labette, Montgomery, Neosho, Wilson, and Woodson 
  Counties.

* WHEN...From 8 AM this morning to 2 PM CDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
1 follow-up statement
845 
WWUS73 KICT 131655
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1155 AM CDT Sun Apr 13 2025

KSZ071-072-095-096-099-100-131800-
/O.CAN.KICT.WI.Y.0006.000000T0000Z-250413T1900Z/
Woodson-Allen-Wilson-Neosho-Montgomery-Labette-
Including the cities of Chanute, Independence, Yates Center,
Fredonia, Neodesha, Iola, Coffeyville, Humboldt, and Parsons
1155 AM CDT Sun Apr 13 2025

...WIND ADVISORY IS CANCELLED...

Gusty winds will continue into the afternoon, but widespread gusts 
to advisory criteria are no longer expected.

$$

Kaufman

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 12, 10:54 PM CDT, 2 hours 34 minutes earlier. Its key messages:

  • Warm Sunday, with widespread afternoon highs in the middle to upper 80s.
  • Potential for showers and perhaps a rumble of thunder or two in central KS Sunday night.
  • Chances for showers and storms return Tuesday night through Wednesday night, then again to finish the week.
Area forecast discussion, Apr 12, 10:54 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1054 PM CDT Sat Apr 12 2025

.KEY MESSAGES...

- Warm Sunday, with widespread afternoon highs in the middle to
  upper 80s.

- Potential for showers and perhaps a rumble of thunder or two
  in central KS Sunday night.

- Chances for showers and storms return Tuesday night through
  Wednesday night, then again to finish the week.

&&

.DISCUSSION...
Issued at 221 PM CDT Sat Apr 12 2025

Water vapor imagery this afternoon indicates strong upper flow over
the Northern Plains as a trough sits over the Pacific Northwest. A
tightening surface pressure gradient arising from lee troughing to
the north has allowed for gusty southerly winds throughout the
forecast area today. These are anticipated to continue overnight as
a mid/upper trough tracks over the Northern Plains. Short-term
models time out the arrival of the associated cold front during the
late morning and early afternoon on Sunday. Compressional warming
ahead of this will allow for highs in the middle to upper 80s in
south central and southeast KS, while central KS will stay a touch
cooler with highs in the low 80s. No precipitation is anticipated
with the passage of this boundary in the afternoon. Could see a few
showers and rumbles of thunder in central KS early Monday morning
with short-term models highlighting mid-level frontogenesis bands
around and north of I-70. Little (if any) rain accumulation is
expected.

High temperatures will be considerably cooler and closer to normal
for Monday, with values expected to reach the middle to upper 60s
areawide. Following a brief warmup on Tuesday (highs near 70), mid-
range models introduce a shortwave riding the crest of the upper
ridge that will allow chances for showers and perhaps a few storms
late Tuesday night into Wednesday. Per previous discussions, there
remains a bit of uncertainty in coverage and location of
precipitation owing to discrepancies between the ECMWF (drier
column; weaker wave) and the GFS/Canadian (more moisture; stronger
wave). As such, current thinking remains that chances for scattered
showers and storms will stay primarily east of I-135, but trends
will continue to be monitored as data is likely to change.

Looking toward the end of the week, above average temperatures
(highs near 90) will look to return Thursday as the mid-level ridge
slides east. Model consensus supports strengthening southwesterly
flow aloft out ahead of another shortwave trough Thursday evening,
which could support the return of isolated shower and storm chances
to the Plains late Thursday night into Friday morning.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1051 PM CDT Sat Apr 12 2025

The main concern remains to be low level wind shear tonight
into the morning given the low level jet. This is expected
areawide with potential speeds of 50 to near 60 kts around 2k
feet. A cold front moves from west to east today which will
transition the winds from the south to the west then north by
the end of the forecast period. The timing may need to be
tweaked depending on the latest guidance or observations
upstream. VFR conditions prevail.

&&

.FIRE WEATHER...
Issued at 305 AM CDT Sat Apr 12 2025

Very high grassland fire danger expected this afternoon through
sundown.

We are still looking for gusty south winds today with sustained
speeds in the 25-30 mph range with gusts around 40 mph.
Afternoon RH values will generally be in the 25 to 35% range
with the lowest values generally west of I-135. These conditions
will lead to very high grassland fire danger this afternoon for
all of central and south central KS.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...JWK
AVIATION...VJP
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 12, 8:32 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
832 PM CDT Sat Apr 12 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-140145-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
832 PM CDT Sat Apr 12 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few showers and rumbles of thunder are possible late Sunday night
into Monday morning.

Thunderstorms will be possible late Tuesday night through Thursday
morning and then again Thursday night into Friday. Severe weather
is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.